Texas, 2026

Tornadoes in Texas, February 3, 2026

February 3, 2026 · NWS HGX · 2 events in 1 county or zone

On the third of February, a tornado formed in Plum Grove area in Liberty county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$29,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

On the third of February, a tornado formed in Plum Grove area in Liberty county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Feb 3, 12:25 PM CST, 2 hours 59 minutes earlier. Its key messages:

  • A few thunderstorms are expected along a frontal boundary that will push through late this afternoon and evening.
  • A cool down to seasonal temperatures is expected Wednesday- Thursday.
  • Warmer than normal temperatures return Friday into the weekend.
Area forecast discussion, Feb 3, 12:25 PM CST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1225 PM CST Tue Feb 3 2026

...New DISCUSSION, MARINE...

.KEY MESSAGES...

- A few thunderstorms are expected along a frontal boundary that
  will push through late this afternoon and evening.

- A cool down to seasonal temperatures is expected Wednesday-
  Thursday.

- Warmer than normal temperatures return Friday into the weekend.

&&

.DISCUSSION...
Issued at 1149 AM CST Tue Feb 3 2026

Let's begin this AFD by talking about Precipitable Water (PWAT).
If you take a glance at SPC's mesoanalysis page for south-central
CONUS, you'll notice a stream of 1.0-1.2 inch PWAT being pushed
from the Gulf into E Texas via deep LL (sfc-850 mb) S to SSW flow.
This has helped instigate the numerous showers across the CWA,
with a few locally heavy downpours. Generally speaking, the
atmosphere is behaving as predicted. But there is one change in
the forecast relative to 24 hours ago, and that is the uptick in
expected LL instability. The low-levels are not expected to be
THAT unstable. But HREF sfc cape is showing decent potential for
at least 400-500 j/kg over portions of the CWA, with HREF max
suggesting locally over 1000 j/kg late this afternoon roughly
along and east of I-45 and north of I-10. Given the robust jet
above, efficient LL moisture transport, and sfc convergence from
an approaching cold front, I'm not going to be surprised if we end
up seeing some thunderstorms on radar later this afternoon
evening, especially along and just ahead of the front. SE Texas is
not outlooked for severe weather today. But a locally heavy
thunderstorm cannot be ruled out as the front pushes through later
this afternoon and into the evening.

We are expecting a cool down in the front's wake. But as discussed
in previous AFDs, the current system lacks the arctic connection
that has been common of late. This can be noticed via the
strength of the sfc high pushing southward across the plains
(~1030 mb vs the recent 1040-1050+ mb highs of recent). You will
notice a northerly breeze on Wednesday. But temperatures will only
drop to about normal. Afternoon temperatures on Wednesday and
Thursday are expected to range from the upper 50s to mid 60s, with
overnight lows in the 30s and 40s. Our northern Piney Woods
counties could manage a light freeze. But those areas average lows
in the upper 30s this time of year. So a low in the lower 30s
could be considered the low side of normal up there.

Mid/upper ridging takes hold by the weekend, signaling a return to
warmer than average temperatures. The NBM is showing most
locations back above 70 degrees on Friday. Some areas could
approach 80 over the weekend! But to our west potentially looms a
robust mid/upper trough or low. Both deterministic and ensemble
data are showing this feature. Therefore, it wouldn't surprise me
if rainfall chances increase for the early and/or middle part of
next week. But that's a bit beyond the scope of our forecast.

Self

&&

.AVIATION...
(12Z TAF Issuance)
Issued at 510 AM CST Tue Feb 3 2026

LLJ overhead should result in some LLWS early today at KCLL where
these winds are strongest compared to that of the surface. Light
showers early this morning will grow in coverage and remain
draped over the region for much of the daytime. MVFR-IFR CIGs will
be slow to lift out as a result, thus some locations will see
high- end MVFR CIGS persist into the afternoon. Cold front is
anticipated to push through the area, entering the Brazos Valley
late this afternoon and pushing off the coast overnight. Broken
line of showers and some isolated storms could form along the
front itself, along with some MVFR CIGs. VFR conditions return as
drier air fills in behind the front.

03

&&

.MARINE...
Issued at 1149 AM CST Tue Feb 3 2026

Winds remain strong enough offshore to warrant a continuation of
the Small Craft Advisory through the rest of this afternoon. A
relatively long fetch of 15-25 knot winds is enhancing seas
offshore of Matagorda, especially 20+ NM offshore. Winds and seas
should decrease later today and this evening as a front
approaches. The front could produce locally heavy showers and
thunderstorms as it pushes offshore this evening into tonight. We
cannot rule out patchy fog ahead of the front this evening. The
overall set up for fog is marginal. Gusty north winds are
expected Wednesday into Thursday, and advisories are possible.
Best chance of Small Craft Advisory level conditions will be over
the Gulf, but couldn't rule out meeting criteria over the bays.
Lighter and more SW winds are expected on Friday and Saturday.

South to southeast flow and higher moisture levels are possible early
next week. Therefore, there is potential for sea fog next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  43  63  36  63 /  30   0   0   0
Houston (IAH)			  48  64  41  62 /  80   0   0   0
Galveston (GLS)			  51  61  45  57 /  80  10   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Should Exercise Caution until 6 PM CST this evening
     for GMZ350-355-375.

     Small Craft Advisory until 6 PM CST this evening for GMZ370.

&&

DISCUSSION...Self
AVIATION...03
MARINE...Self

In the hours before

Special weather statement, Feb 3, 3:19 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
319 PM CST Tue Feb 3 2026

TXZ200-032145-
Northern Liberty TX-
319 PM CST Tue Feb 3 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LIBERTY COUNTY
THROUGH 345 PM CST...

At 319 PM CST, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Cleveland, moving east at 20
mph.

HAZARD...Landspouts and wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Cleveland, Plum Grove, North Cleveland, and Tarkington Prairie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3018 9510 3034 9516 3045 9491 3025 9482
TIME...MOT...LOC 2119Z 249DEG 19KT 3028 9509

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Self

The radar

The Houston radar (KHGX), 87 km away, was scanning. The volume nearest the first event began at 21:25 UTC.

Open the radar archive at this moment

Event by event

2 tornado. Local standard time, as filed.

Tornado, Liberty

When
February 3, 3:24 PM CST to 3:25 PM CST
Where
Liberty County, 2.04 mi SE of Kevin to 2.21 mi ESE of Kevin
Rating
EF0
Path length
0.28 mi
Path width
65 yd
Property damage
$6,000
Reported by
NWS Storm Survey
Coordinates
30.253, -95.102

Storms moved through Liberty county on February 3rd, where a tornado warned storm passed through the Plum Grove area. Initially broadcast media reported trees down near intersection of County Road 3709 and County Road 3732. In the aftermath of this storm, a survey team was dispatched to assess the damage across the area.

The survey team found that this storm produced two tornadoes, this being the first. According to the survey team, the tornado appeared to initially touched down within a wooded area between CR 3708 and CR 3709, then turned eastward along CR 3709 for a short distance before lifting up shortly before River Ln. A drone was used to assess an areal view of the damage, though the survey team noted that they did not see any damage in the deeply wooded area along the East Fork of the San Jacinto River. Therefore, the survey team concluded that the first tornado ended just before the River Ln and CR 3709 intersection. The majority of the damage seen was broken trunks and branches of pine trees and fences down. Power lines were also reported blown down, but the power line poles remained upright. This tornado was rated as an EF0 with a maximum estimated wind speed of 80 mph. This maximum wind speed was based on Softwood Trees (TS) with a DOD of 2. Survey teams noted that the trees in question had reported beetle damage.

Tornado, Liberty

When
February 3, 3:27 PM CST to 3:33 PM CST
Where
Liberty County, 2.8 mi ESE of Kevin to 4.03 mi N of Plum Grove
Rating
EF0
Path length
1.76 mi
Path width
120 yd
Property damage
$23,000
Reported by
NWS Storm Survey
Coordinates
30.255, -95.087

Storms moved through Liberty county on February 3rd, where a tornado warned storm passed through the Plum Grove area. Initially broadcast media reported trees down near intersection of County Road 3709 and County Road 3732. In the aftermath of this storm, a survey team was dispatched to assess the damage across the area.

The survey team found that this storm produced two tornadoes, this being the second. This second tornado started along FM 1010 and Wooden Ln, indicated by an uprooted tree and broken wood signage. The tornado entered a largely empty field between FM 1010 and CR 3405, but still saw some tree damage. The tornado then entered the Bella Vista subdivision, causing tree damage, fence damage, and metal structure damage between CR 3405 and CR 3404. No further damage was seen beyond the intersection of CR 3404 and CR 3410. This tornado was rated as an EF0. The most significant damage occurred at a metal structure off of FM 1010 with estimated peak winds of 85 mph. This assessment is based on a metal building system (MBS) with a DOD of 3.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2026Every state in 2026This day in weather historyThe tornado archive for Texas, 2026Warnings in Texas, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1309165, 1309177.